Puerto Rico, 2013Flood in Puerto Rico, December 1, 2013
December 1, 2013 · NWS SJU · 1 event in 1 county or zone
A mid to upper level trough in combination with a moist and unstable air mass, produced scattered to numerous showers with thunderstorms over the North Central section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid to upper level trough in combination with a moist and unstable air mass, produced scattered to numerous showers with thunderstorms over the North Central section of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 1, 2:47 PM AST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 1, 2:47 PM AST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
247 PM AST SUN DEC 1 2013
.SYNOPSIS...AT UPPER LEVELS...A BROAD UPPER LEVEL TROUGH WILL PASS
THROUGH THE AREA TONIGHT LEAVING US IN THE LEFT ENTRANCE OF A 70
KNOT TROPICAL JET TONIGHT AND MONDAY. A WEAK TROUGH WILL PASS WEDNESDAY
FOLLOWED BY A SHARPENING TROUGH ON THURSDAY. TROUGHINESS WILL
BECOME ALMOST EAST-WEST ACROSS THE AREA AS IT LEANS OVER DURING
THE WEEKEND.
AT MID LEVELS...A WEAK TROUGH OVER THE LESSER ANTILLES WILL MOVE
EAST AND WEAKEN. ON TUESDAY HIGH PRESSURE WILL BUILD OVER THE
CARIBBEAN AS WESTERLIES PREVAIL OVER THE ATLANTIC WATERS TO THE
NORTH. THEN STRONG HIGH PRESSURE WILL BUILD OVER WESTERN CUBA AS A
TROUGH DIGS SOUTHWEST OVER THE LOCAL AREA THURSDAY. THIS HIGH
PRESSURE WILL GRADUALLY MOVE EAST TO NORTH OF PUERTO RICO AND THE
U.S. VIRGIN ISLANDS. EXCEPT FOR THIS THURSDAY AND FRIDAY
CONDITIONS AT MID LEVELS WILL BE MOSTLY DRY UNTIL THE FOLLOWING
MONDAY.
AT LOWER LEVELS...WEAK HIGH PRESSURE WILL RIDGE SOUTH INTO THE
TROPICAL ATLANTIC AS LOW PRESSURE FORMS IN THE WESTERN ATLANTIC
MONDAY AND TUESDAY CAUSING SOUTHEAST FLOW. EARLY WEDNESDAY HIGH
PRESSURE WILL FORM IN THE WESTERN ATLANTIC BEHIND THE LOW AND
BUILD EAST ACROSS THE ATLANTIC JUST ABOVE 30 DEGREES NORTH
LATITUDE...INCREASING THE LOCAL TRADE WINDS AS IT DOES SO. THE HIGH
PRESSURE WILL CONTINUE IN THE CENTRAL ATLANTIC THROUGH THE MIDDLE
OF NEXT WEEK.
&&
.DISCUSSION...LIGHT SURFACE WINDS FROM THE EAST ALLOWED SEA
BREEZES TO DEVELOP OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS
TODAY WHILE SHOWERS FORMED OVER THE CARIBBEAN WATERS AND MOVED
OVER VIEQUES AND CULEBRA AND THUNDERSTORMS HOVERED OVER THE WATERS
JUST NORTH OF OUR FORECAST AREA. THUNDERSTORMS WERE FORMING OVER
NORTHWEST INTERIOR PUERTO RICO AT ISSUANCE TIME. AS HIGH PRESSURE
BUILDS SOUTH INTO THE TROPICAL ATLANTIC...FLOW JUST ABOVE THE
SURFACE WILL REMAIN SOUTHEAST TO SOUTH UNTIL WEDNESDAY. THIS WILL
BE A FAIRLY MOIST FLOW THAT WILL KEEP SCATTERED SHOWERS IN THE
FORECAST FOR MOST OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
AMOUNTS ARE EXPECTED TO BE MODEST OWING TO THE LACK OF STRONG
FORCING MECHANISMS ALTHOUGH SOME THUNDERSTORMS SHOULD BE EXPECTED.
AFTER WEDNESDAY...HIGH PRESSURE BUILDS ACROSS THE ATLANTIC JUST
NORTH OF 30 DEGREES NORTH AND WILL INCREASE THE TRADE WIND FLOW
ACROSS THE AREA. MOISTURE THEN REMAINS SHALLOW. NEVERTHELESS
RELATIVE HUMIDITIES AT 925 MB REMAIN IN THE LOW 90S AND PASSING
SHOWERS MUST BE EXPECTED ON THE WINDWARD COASTS WITH SOME
AFTERNOON CONVECTION PROBABLE IN THE INTERIOR VALLEYS ON THE
OPPOSITE SIDE INTO THE BEGINNING OF NEXT WEEK.
&&
.AVIATION...VFR XCP IFR/MVFR IN SOME SCT SHRA/TSRA THRU EARLY EVE.
THEN SCT IFR/MVFR IN SHRA/TSRA E-ESE PR AND USVI OVERNITE INTO MON.
WINDS SFC-FL100 ESE 10-15 KT BCMG SE 5-12 KT ON MON AND S MON
NITE. AREAS OF MTN OBSCURATIONS THRU THE PD.
&&
.MARINE...SEAS ARE EXPECTED TO CONTINUE TO SUBSIDE SLOWLY THROUGH
WEDNESDAY. WINDS WILL INCREASE OVER THE AREA AS HIGH PRESSURE
BUILDS TO THE NORTH LATER IN THE WEEK AND SEAS WILL THEN INCREASE.
SEAS WILL BE CHOPPY WITH GENERALLY SHORT PERIODS THEN. SMALL
CRAFT ADVISORIES WILL LIKELY BE NECESSARY IN THE OUTER ATLANTIC
WATERS THE FOLLOWING WEEKEND. IN THE MEANTIME...SMALL CRAFT SHOULD
EXERCISE CAUTION IN THE ATLANTIC WATERS AND NORTHERN PORTIONS OF
THE CARIBBEAN PASSAGES TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 74 85 / 40 40 30 30
STT 74 85 76 85 / 60 40 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
54/12
Hazardous weather outlook, Dec 1, 5:53 AM AST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
553 AM AST SUN DEC 1 2013
AMZ710>745-PRZ001>013-021000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
553 AM AST SUN DEC 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
UNSTABLE ATMOSPHERIC CONDITIONS COMBINED WITH MOIST SOUTHEASTERLY FLOW
WILL CONTINUE TO BRING PERIODS OF MODERATE TO LOCALLY HEAVY SHOWERS
AND A FEW THUNDERSTORMS OVER THE LOCAL ISLANDS TODAY. DUE TO ALREADY
SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN SHARP
RISES IN SMALL STREAMS AND CREEKS AS WELL AS URBAN FLOODING IN PORTIONS
OF PUERTO RICO...CULEBRA AND VIEQUES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...FLOODING REPORTS WOULD BE
APPRECIATED.
AMZ715-725-VIZ001-002-021000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
553 AM AST SUN DEC 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
UNSTABLE ATMOSPHERIC CONDITIONS COMBINED WITH MOIST SOUTHEASTERLY FLOW
WILL CONTINUE TO BRING PERIODS OF MODERATE TO LOCALLY HEAVY SHOWERS
AND A FEW THUNDERSTORMS OVER THE LOCAL ISLANDS TODAY. DUE TO ALREADY
SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN SHARP
RISES IN SMALL STREAMS AND CREEKS AS WELL AS URBAN FLOODING IN PORTIONS
OF PUERTO RICO...CULEBRA AND VIEQUES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...FLOODING REPORTS WOULD BE
APPRECIATED.
Flood, Vega Alta
- When
- December 1, 8:00 PM AST to 10:00 PM AST
- Where
- Vega Alta County, 1.61 mi SW of Vega Alta to 1.37 mi SW of Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.401, -66.345
Road PR-620 was reported flooded in low lying areas at Barrio Fatima.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Massachusetts, December 1, 201340 injured · $800,000 · 1 event
- Heavy Snow and Winter Weather in Washington, December 1 to 2, 20131 death · 1 injured · $40,000 · 2 events
- Cold in Illinois, December 1, 20131 death · 1 event
- Drought in Texas, December 1 to 31, 2013$5.0 million · 22 events
- High Wind in Wyoming, December 1 to 2, 201377 kt wind · 43 events
- Drought in New Mexico, December 1 to 31, 201330 events
- Blizzard and Winter Storm in Montana, December 1 to 3, 20132 injured · 9 events
- Cold in Nebraska, December 1, 201322 events
- Winter Storm in Montana, December 1 to 4, 201317 events
- Flash Flooding and Debris Flow in Hawaii, December 1 to 2, 20131 injured · 50 kt wind · 8 events
- Drought in Oklahoma, December 1 to 31, 201315 events
- Drought in Nebraska, December 1 to 31, 201314 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487152.